Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    weird ECG result?
    avatar
    shiawase posted:
    I got issues with tachycardia and hard/heavy beating HR (even when not fast) for about 10 years. went to cardiologist, did some test and prescribe me beta blocker. [br>I have omron hcg801 ecg handheld and recently i noticed weird different pattern on my ecg result. usually the p wave is higher followed by lower t wave but it's the other way around. [br>here is 1 of it: [br>http://i.imgur.com/5OzqDsJ.jpg [br>I record it when i was lying on bed, got sick. i wonder if the weird/different pattern due to a problem with my heart or if it's a glitch/error. (but i'm not sure cause i tried to check again and the other results came out like the usual except for those some result when i feel issues.) [br>I ask the doctor if it's a problem and he said no. but i've never noticed that pattern before until last year. which is odd. i'm still quite lost and feel i need some inputs. [br>Hopefully someone who understands ECG kindly care to explain. [br>I would greatly appreciate it. [br>Thank you for reading.
    Reply
     
    avatar
    James Beckerman, MD, FACC responded:
    Hi! The rhythm strip you share looks like sinus tachycardia at a rate of about 120 beats per minute.
     
    avatar
    shiawase replied to James Beckerman, MD, FACC's response:
    Thank you so much Doctor for answering i very much appreciate the time you took
    Unfortunately i forgot to mention i got other higher results during the same moment (when i was sick) 130-140 and 140-150bpm. And what got me thinking was. Why i've never got that pattern before last year but got that quite often lately. And from what i know the T wave represent ventricular repolarization and P wave represent atrial repolarization. So i wonder if there's an issue. Since it looks like the p wave is missing and t wave was high.
    Though of course i also hope it's not worrisome.

    I really hope i will get response but whichever will it be, i feel i should still make an effort and try to post.
    Best regards.
     
    avatar
    James Beckerman, MD, FACC replied to shiawase's response:
    Hi there - it might make sense for your cardiologist to review these strips. It is true that people may experience faster heart rates when they are sick, but your doctor can better determine whether there is anything more concerning going on. Take care.
     
    avatar
    shiawase replied to James Beckerman, MD, FACC's response:
    Thanks a lot for the reply
    yes i do have heart problems for years that's why i'm being careful for issues. i think will consult it with a doctor later as you advised.


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center